worried a blown vein from iv injection may be something more severe
I have struggled with prescription drug addiction for a long time. I abuse pain medicine, benzos and adderall. A while back I began to inject pills. I was foolish and uneducated when I started and after learning how dangerous injecting pills can be, I stopped. I decided it wasn't worth the risk. I did stop completely until 3 days ago. I came across some adderall and I injected. I am very upset with myself for doing it. I was in a bad place and made a very bad decision. To make everything worse, I am pretty sure I blew a vein. I've never actually had a blown vein in the past so I can't rely on past experience. The area is painful, swollen, feverish and red which apparently are the signs of a blown vein according to what I read. Since just yesterday, it looks much worse. Now the area around the injection site is about the same size around as a baseball. It's raised about a half inch. I feel fine in general and don't have a fever or any kind of unusual symptoms.
Since I realize what medical problems can occur from injecting pills, I am really freaked out because I don't know if it's just a blown vein or if I have an infection or something even worse. On one hand I could be paranoid because I've read a lot on the dangers and also because I feel quilty for doing it after I hadn't for so long. On the other hand, I know if it is something more serious than a blown vein, the faster I get it checked out the better. I've never had to go to the doctor or hospital for anything relating to drug use and I'm scared of the unknown. I don't think anything legal would arise out of it but I am afraid of the doctor possibly placing me in some kind of mental health or substance abuse facility. I'm trying to deal with my addiction because I don't want this to be a part of my life any longer. I have an appointment next week with a therapist because I know I need support. I admit that I am an addict but I also know I am nowhere near as bad off as I could be. I have been taking pills less and less and I have developed some willpower to resist the urge. Obviously I'm not out of the woods but I want better for myself.
The reason why I'm so worried about being commited to another facility after being treated at the hospital is because my mother is very ill. I am caring for her and she is also under the care of hospice. She lives with me now and if I had to go away she would have no one else to care for her. She would be put in a nursing home. It would kill me to see something like that happen. My great-grandmother had been abused in a nursing home and while I know they're not all bad, I still don't want to see my mother in one at all.
So I really don't know what to do. I'm worried about my arm but I'm conflicted over what I should do. I'm afraid of not getting checked out because there is the possibility that something serious is going on. Yet, I'm afraid to get checked out because I don't know what will happen if I go to the ER because I injected a pill not prescribed to me.
Hey, I dont want to worry you, but that can be really serious. Heat at the site of any break in the skin can be a sign of infection. Because you were injecting, you could have a blood infection. Those get out of hand very quickly. You need to go to the ER. Be honest with the DR. You can not be held against your will unless you pose a threat to yourself or others. If the dr is on his game, he/she will talk to you about addiction and recomend treatment. Face it, you cant help your mother if this thing kills you. You owe it to her, and you to get your immediate need taken care of and then get into treatment. I have been addicted to pills before (never shot) I understand how crazy all of this gets and how easy it is to break promises you make to yourself.
I have had this happen to me once. It is not necessarily a result of a blown vein but instead an infectious abscess. These tend to be much more rare with opioids when they are properly injected. You were shooting adderall, an amphetamine and I am not sure how acidic that medication is. I never shot anything except opioids, and at the end only opioids that I myself produced.
Go and see a doctor. You would be surprise what they see in an ER in the run of a day, I am sure your condition would not even raise an eyebrow. You need to start a course of antibiotics ASAP (they will probably give you Clavalin (clavalanic acid and amoxicillin) as it is very effective for deep tissue infections. But yeah, get in to see a doc ASAP and, I don't need to say this but, stop shooting pills mate. :) all the best
Yes, I do agree with GOOD LUCK post above. Infection is indicated by a hot feeling sometimes.......and the size that you indicate is moderatewly large. I have had blown veins before. You arent going to do Mom any good if the infection goes sytemic and kills you, Would only make things worse for all..................please make the right decision and keep yourself alive to contimue aiding your families........you are an important part of this equation and very much needed .............. best of luck to toy..............eagle
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.